Alert archive / West Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 124, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Aug 3, 2000, 6:53 PM EDT for Nicholas County, West Virginia. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2000, 6:53 PM EDT (22:53 UTC)
- Expired
- Aug 3, 2000, 7:15 PM EDT
- In force
- 22 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Nicholas County, WV
The radar
The Charleston,WV radar (KRLX), 81 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.9 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 815 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
481
WUUS51 KRLX 032253
SVRCRW
WVC067-032315-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
653 PM EDT THU AUG 3 2000
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NICHOLAS COUNTY IN WEST VIRGINIA...
* UNTIL 715 PM EDT...
* AT 648 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM OVER EXTREME WEST CENTRAL NICHOLAS COUNTY...MOVING
SOUTHEAST AT 10 MPH.
.
<<CALL TO ACTION>>IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE
A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
$$
LAT...LON 3810 8083 3821 8072 3835 8101 3834 8107
3831 8110 3829 8117 3825 8122 3824 8113
3821 8107 3824 8105 3823 8099What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 1:30 PM EDT, 5 hours 23 minutes earlier.
Area forecast discussion, Aug 3, 1:30 PM EDT, 5 hours 23 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087- KYZ101>103-105-VAZ003-004-040830- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 130 PM EDT THU AUG 3 2000 CHANGES FROM PREVIOUS FORECAST ADDING PRECIPITATION TO FORECAST FRIDAY AND FRIDAY EVENING OVER SOUTHERN HALF OF FORECAST AREA. HIGH BEHIND FRONT LOOKS TOO WEAK TO PROVIDE GOOD PUSH WHILE HIGH OVER SOUTHEAST U.S. MAINTAINS STRENGTH. IN ADDITION...SHORT WAVE DROPPING DOWN WILL HOLD UP FRONT AND PROVIDE A KICK LATE AFTERNOON AND EVENING FRIDAY. EXPECT FRONT TO HANG UP FRIDAY VICINITY OF SOUTHERN WEST VIRGINIA UNTIL SHORT WAVE GOES BY. BY SATURDAY MORNING THE FRONT SHOULD BE JUST SOUTH OF FORECAST AREA BUT SHOULD NOT GO MUCH FURTHER. WARM FRONT RETURN SATURDAY NIGHT AND SUNDAY. MOS TEMPERATURES LOOK GENERALLY REASONABLE SO MAY ONLY DECREASE THEM SOME...ESPECIALLY ON LOWS BEHIND FRONT...AS MOS PLAYS LOWS TO HIGH. .RL"X... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END/AAR
In the hours before
Local storm report, Aug 3, 2:31 PM EDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
231 PM EDT THU AUG 03 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1235 PM CENTERVILLE WV WIND DAMAGE
08/03/00 TYLER TREES AND POWERLINES BLOWN
DOWN ALONG WV RT 18 AT
CENTERVILLE AND JOSEPH
MILLS. REPORTED BY THE
TYLER COUNTY OES.
1250 PM WV WIND DAMAGE
08/03/00 DODDRIDGE TREES BLOWN DOWN ACROSS
THE WESTERN PORTION OF THE
COUNTY. REPORTED BY THE
DODDRIDGE COUNTY WARNING
POINT.Local storm report, Aug 3, 6:02 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
602 PM EDT THU AUG 03 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1235 PM CENTERVILLE WV WIND DAMAGE
08/03/00 TYLER TREES AND POWERLINES BLOWN
DOWN ALONG WV RT 18 AT
CENTERVILLE AND JOSEPH
MILLS. REPORTED BY THE
TYLER COUNTY OES.
1250 PM WV WIND DAMAGE
08/03/00 DODDRIDGE TREES BLOWN DOWN ACROSS
THE WESTERN PORTION OF THE
COUNTY. REPORTED BY THE
DODDRIDGE COUNTY WARNING
POINT.
0425 PM VA FLOODING
08/03/00 BUCHANAN FLOODING REPORTED MILL
BRANCH RT 674, ELKINS
BRANCH RT 642, LANDSLIDE
NEAR MAXIE ON RT 609.
REPORTED FROM THE BUCHANAN
SHERIFF DEPARTMENT.The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 12:40 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge | 20 min |
| Aug 3, 3:19 PM EDT | Severe Thunderstorm Warning | RLX | Lewis | 41 min |
| Aug 3, 3:44 PM EDT | Flash Flood Warning | RLX | Ritchie | 2 hr |
| Aug 3, 4:10 PM EDT | Flash Flood Warning | RLX | Lewis | 2 hr |
| Aug 3, 6:37 PM EDT | Flash Flood Warning | RLX | Wirt | 83 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.